# SDR CA081217016

- Difficulty date: December 12, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 44,165 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: M2040AC2
- Condition: Failed
- Location: Starter Gen
- Component: Starter Gen, Bfgoodrich
- Component part number: 230790001
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) STARTER GENERATOR FAILED IN FLIGHT CAUSING THE RT GEN FAIL LIGHT TO ILLUMINATE.  UPON LANDING AND INSPECTION BY MAINTENANCE THE GENERATOR WAS FOUND TO HAVE DAMAGE RELATED TO COMPONENT FAILURE.  THE GENERATOR WAS REPLACED AND SENT TO PERIMETER`S OVERHAUL FACILITY.  THE TEARDOWN REPORT INDICATES FAILURE OF BOTH GENERATOR BEARINGS (PN M2040AC-2).  GENERATOR WAS LAST INSPECTED AT 487.6 HOURS IN ACCORDANCE WITH THE MANUFACTURERS CMM SINCE LAST OVERHAUL AND PASSED THE INSPECTION AND WAS RETURNED TO SERVICE.  AT 822.4 THE BEARINGS FAILED CAUSING THE GENERATOR SYSTEM FAILURE.  BOTH THE STATOR AND ARMATURE ASSY WERE DAMAGED BEYOND REPAIR.  NO DEFINITIVE CAUSE CAN BE DETERMINED.
